Indiana, 2002Hail and Damaging Winds in Indiana, November 10, 2002
November 10, 2002 · NWS IND · 20 events in 16 counties and zones
A squall line moved across Central Indiana during the afternoon producing numerous dime size hail reports and a few tree damage reports.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line moved across Central Indiana during the afternoon producing numerous dime size hail reports and a few tree damage reports.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Nov 10, 3:20 AM EST, 9 hours 25 minutes earlier.
Area forecast discussion, Nov 10, 3:20 AM EST, 9 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 AM EST SUN NOV 10 2002
THUNDERSTORMS WILL STILL BE LIKELY TODAY.
AN AREA OF THUNDERSTORMS OVER THE FORECAST AREA SHOULD END EARLY
THIS MORNING...BUT MORE STORMS WILL BE LIKELY WHEN A COLD FRONT
APPROACHES THE AREA THIS AFTERNOON.
LOW PRESSURE WAS OVER THE UPPER MISSISSIPPI VALLEY EARLY THIS
MORNING. A COLD FRONT TRAILED SOUTH THROUGH MISSOURI. AN UPPER LEVEL
SHORT WAVE TROUGH WAS OVER THE LOWER OHIO VALLEY...PRODUCING
THUNDERSTORMS OVER INDIANA...KENTUCKY AND TENNESSEE. AN UPPER TROUGH
WAS OVER THE UPPER MISSISSIPPI VALLEY. THUNDERSTORMS WERE
DIMINISHING ALONG THE INDIANA AND ILLINOIS BORDER. SKIES WERE CLOUDY
OVER THE AREA...BUT MOSTLY CLEAR OVER MUCH OF ILLINOIS.
MODELS ARE IN GOOD AGREEMENT THIS MORNING. THE UPPER TROUGH OVER THE
UPPER MISSISSIPPI VALLEY IS FORECAST TO DROP SOUTHEAST TODAY AND
TONIGHT. THE COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA THIS
AFTERNOON. THUNDERSTORMS SHOULD CONTINUE TO DIMINISH THIS
MORNING...AND SOME CLEARING SHOULD OCCUR AS THE UPPER SHORT WAVE
MOVES PAST. DEW POINTS WILL REMAIN NEAR 60 F INTO THE AFTERNOON.
SOME SUNSHINE WILL BOOST TEMPERATURES INTO THE MID AND UPPER 60S.
LIFTED INDEXES ARE FORECAST TO FALL TO -2 C TO -4 C AND CAPES
FORECAST TO RISE TO NEAR 1000 J/KG. WHILE LOW LEVEL JET SHOULD
DECREASE A BIT THIS MORNING...A STRONG UPPER JET WILL APPROACH.
THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF THE COLD FRONT WITH SOME
STORMS POSSIBLY BECOMING SEVERE.
THUNDERSTORMS STILL POSSIBLE SOUTHEAST THIS EVENING AS THE COLD
FRONT EXITS THE AREA. COOLER AIR IS FORECAST TO MOVE IN OVERNIGHT
AND VETERANS DAY. THE UPPER TROUGH IS FORECAST TO MOVE OVER THE
AREA. CONSIDERABLE CLOUDINESS WILL RESULT...BUT COLD AIR ADVECTION
SHOULD KEEP ANY LIFT MINIMAL. NO PRECIPITATION WILL BE
FORECAST.
GUIDANCE TEMPERATURES LOOK GOOD THROUGH VETERANS DAY. MET CONTINUES
A WARM BIAS.
.IND...NONE.
DS
Hazardous weather outlook, Nov 10, 6:03 AM EST, 6 hours 42 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-111100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
603 AM EST SUN NOV 10 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...
SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. DAMAGING
THUNDERSTORM WINDS WILL BE THE MAIN THREAT...BUT ISOLATED TORNADOES
WILL BE POSSIBLE. A COLD FRONT AND STRONG UPPER LEVEL WINDS WILL
MEET WARM...MOIST AIR OVER THE AREA THIS AFTERNOON. THUNDERSTORMS
WILL BECOME LIKELY...AND A FEW COULD BECOME SEVERE.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
DS
Thunderstorm Wind, Fountain
- When
- November 10, 12:45 PM EST
- Where
- Fountain County, 7 mi E of Attica
- Measured
- 50 kt (58 mph)
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 40.300, -87.117
Hail, Montgomery
- When
- November 10, 1:20 PM EST to 1:22 PM EST
- Where
- Montgomery County, Waynetown
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.083, -87.067
Thunderstorm Wind, Vigo
- When
- November 10, 1:42 PM EST
- Where
- Vigo County, West Terre Haute
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.467, -87.450
Hail, Vigo
- When
- November 10, 1:50 PM EST to 1:55 PM EST
- Where
- Vigo County, 10 mi NE of Terre Haute
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.567, -87.267
Thunderstorm Wind, Putnam
- When
- November 10, 2:05 PM EST
- Where
- Putnam County, 8 mi SW of Greencastle
- Measured
- 50 kt (58 mph)
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 39.567, -86.967
Hail, Madison
- When
- November 10, 2:40 PM EST to 2:50 PM EST
- Where
- Madison County, West Elwood
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.283, -85.867
Hail, Hendricks
- When
- November 10, 3:00 PM EST to 3:01 PM EST
- Where
- Hendricks County, Plainfield
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.700, -86.400
Hail, Hamilton
- When
- November 10, 3:00 PM EST to 3:02 PM EST
- Where
- Hamilton County, 2 mi N of Fishers
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.000, -86.017
Hail, Morgan
- When
- November 10, 3:07 PM EST to 3:09 PM EST
- Where
- Morgan County, Paragon
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.400, -86.567
Hail, Marion
- When
- November 10, 3:12 PM EST to 3:13 PM EST
- Where
- Marion County, (Ind)indnpls Intl Ar
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 39.733, -86.283
Hail, Owen
- When
- November 10, 3:15 PM EST to 3:20 PM EST
- Where
- Owen County, Freedom
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.200, -86.883
Thunderstorm Wind, Morgan
- When
- November 10, 3:25 PM EST
- Where
- Morgan County, 10 mi NW of Martinsville
- Measured
- 50 kt (58 mph)
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 39.533, -86.567
Hail, Owen
- When
- November 10, 3:30 PM EST to 3:31 PM EST
- Where
- Owen County, Freedom
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.200, -86.883
Hail, Greene
- When
- November 10, 3:30 PM EST to 3:31 PM EST
- Where
- Greene County, Worthington
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.117, -86.983
Thunderstorm Wind, Monroe
- When
- November 10, 3:30 PM EST
- Where
- Monroe County, 10 mi SW of Bloomington
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.067, -86.650
Hail, Delaware
- When
- November 10, 3:45 PM EST to 3:46 PM EST
- Where
- Delaware County, Albany
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.300, -85.233
Hail, Bartholomew
- When
- November 10, 4:41 PM EST to 4:42 PM EST
- Where
- Bartholomew County, Ogilville
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.133, -86.017
Hail, Bartholomew
- When
- November 10, 4:56 PM EST to 4:57 PM EST
- Where
- Bartholomew County, Columbus
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.217, -85.833
Thunderstorm Wind, Jackson
- When
- November 10, 5:00 PM EST
- Where
- Jackson County, Brownstown
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.883, -86.033
Thunderstorm Wind, Lawrence
- When
- November 10, 5:07 PM EST
- Where
- Lawrence County, Needmore
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.933, -86.517
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Tennessee, November 10, 20028 deaths · 51 injured · $1.6 million · F3 · 12 events
- Tornadoes in Alabama, November 10, 20027 deaths · 53 injured · $4.3 million · F3 · 4 events
- Tornado in Tennessee, November 10, 20027 deaths · 28 injured · $968,000 · F3 · 1 event
- Tornadoes in Ohio, November 10, 20024 deaths · 17 injured · $30 million · F4 · 5 events
- Tornadoes in Alabama, November 10, 20024 deaths · 38 injured · $3.2 million · F3 · 3 events
- Tornadoes and Hail in Mississippi, November 10 to 11, 20021 death · 55 injured · $61 million · F3 · 33 events
- Tornadoes in Ohio, November 10, 20021 death · 2 injured · $14 million · F3 · 3 events
- Tornado in Pennsylvania, November 10, 20021 death · 19 injured · $1.0 million · F2 · 1 event
- Tornadoes and Flooding in Georgia, November 10 to 11, 200214 injured · $11 million · F2 · 61 events
- Tornado in Alabama, November 10, 20021 death · 4 injured · $1.2 million · F2 · 1 event
- Tornadoes and Flooding in Ohio, November 10, 20022 injured · $774,000 · F3 · 49 events
- Tornadoes in Indiana, November 10, 20023 injured · $380,000 · F3 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322892, 5322893, 5322894, 5322895, 5322896, 5322897, 5322898, 5322899, 5322900, 5322901, 5322902, 5322903, 5322904, 5322905, 5322906, 5322907, 5322908, 5322909, 5322911, 5322910.